Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 277, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 27, 2004, 4:36 PM MDT for San Miguel County, New Mexico. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2004, 4:36 PM MDT (22:36 UTC)
- Expired
- Oct 27, 2004, 5:30 PM MDT
- In force
- 54 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County San Miguel County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 272236
SVRABQ
NMC047-272330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
436 PM MDT WED OCT 27 2004
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 530 PM MDT
* AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTHWEST OF TRUJILLO...OR ABOUT 26 MILES EAST OF LAS VEGAS...AND
MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TRUJILLO AROUND 445 PM MDT...
MAES AROUND 510 PM MDT...
SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.
LAT...LON 3536 10516 3524 10505 3532 10439 3578 10414
3579 10474
$$
DPORTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 3:08 PM MDT, 1 hour 28 minutes earlier.
Area forecast discussion, Oct 27, 3:08 PM MDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 308 PM MDT WED OCT 27 2004 .DISCUSSION...A FEW SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE NORTH AND EAST...BUT NOTHING LIKE THE YESTERDAYS DEVELOPMENT AT THIS TIME YESTERDAY. MID LEVEL DRYSLOT AND NO NOTICEABLE DISTURBANCE IN WATER VAPOR LOOP WILL LIMIT MUCH DEVELOP TONIGHT. JUST ENOUGH JUICY AIR IN PLACE WITH SOME WEAK LIFT. BEST CHANCES ACROSS THE FAR EAST AND NORTHWEST. FOR THE LATER...RAIN CHANCES INCREASE LATER IN THE EVENING AND OVERNIGHT WITH THE SLOW EASTWARD ADVANCEMENT OF THE UPPER TROUGH. A FEW DEGREES COOLER TONIGHT...BUT STILL VERY MILD FOR THE END OF OCTOBER...DUE TO A BIT LESS CLOUD COVER. TIMING OF THE TROUGH AND FRONT STILL ON TRACK FOR THURSDAY NIGHT AND FRIDAY. THURSDAY WILL START OFF PARTLY TO MOSTLY CLOUDY. THEN A GRADUAL INCREASE IN WINDS AND CLOUDS WITH SHOWERS AND THUNDERSTORMS INCREASING LATE IN THE AFTERNOON AND EVENING. BEST CHANCES ACROSS THE NORTHWEST HALF UNDER THE COLD POOL. MODELS STILL PERSISTENT ON WEAKENING THE BAROCLINIC ZONE AS IT HEADS EASTWARD. HOWEVER... LATEST ETA A BIT SLOWER AS WELL AS FARTHER SOUTH WITH THE CLOSED LOW AND UPPER TROUGH. WILL HAVE TO WAIT FOR ANOTHER MODEL RUN OR TWO TO SEE IF THIS TREND CONTINUES. GRADUAL COOLING TAKES PLACE WITH THE PASSAGE OF THE UPPER TROUGH SATURDAY MORNING. WINDS LOOK STRONGEST ACROSS THE NORTHEAST...BUT CLOUDS COULD INHIBIT MIXING THUS WIDESPREAD STRONG WINDS NOT ANTICIPATED. HOWEVER...WITH TIGHTENING SURFACE GRADIENT MOST AREAS WILL SEE WINDS 15 TO 30 MPH WITH THE EASTERN SLOPES SEEING A FEW WIND GUSTS EXCEEDING 40 MPH. COOL TO MILD AND DRY SATURDAY AS NEW MEXICO WILL BE IN BETWEEN SYSTEMS. FAST NORTHWEST FLOW PUSHES ANOTHER TROUGH/FRONT THROUGH THE STATE SUNDAY WITH YET ANOTHER ONE WEDNESDAY. GFS IS PROGRESSIVE WITH THESE TROUGHS AND DOES NOT DIG SUNDAYS TROUGH AS MUCH AS IT SHOWED YESTERDAY. NOT MUCH MOISTURE RECOVERY IN ADVANCE OF THE TROUGH...BUT TEMPERATURES ARE COLDER WITH THIS FRONT AND COULD SET OFF SOME SHOWERS AND LOWER SNOW LEVELS BETWEEN 6500 AND 7000 FEET SUNDAY NIGHT. FREEZING TEMPERATURES STILL LOOK PROMISING FOR ALL AREAS TUESDAY MORNING. DRESS WARM IF YOU ARE PLANNING ON GOING TO THE POLLS TUESDAY MORNING...MILD BY THE AFTERNOON WITH MOSTLY SUNNY TO PARTLY CLOUDY SKIES. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 047/060 035/050 028 49454 GALLUP.................... 043/056 029/049 020 49344 GRANTS.................... 040/061 031/054 022 49234 GLENWOOD.................. 048/066 040/063 031 49133 CHAMA..................... 034/055 027/046 019 49445 LOS ALAMOS................ 040/060 034/052 024 49233 RED RIVER................. 031/053 027/044 018 49234 TAOS...................... 037/059 032/055 024 49234 SANTA FE.................. 040/060 035/051 026 49113 SANTA FE AIRPORT.......... 042/063 036/054 027 49113 ESPANOLA.................. 042/066 036/058 026 49113 ALBUQUERQUE HEIGHTS....... 049/065 042/057 036 49113 ALBUQUERQUE VALLEY........ 045/067 040/057 032 49113 ALBUQUERQUE FOOTHILLS..... 046/063 039/055 033 49113 ALBUQUERQUE WEST MESA..... 048/065 040/057 034 49113 SOCORRO................... 049/070 041/062 033 49113 SANDIA PARK/CEDAR CREST... 041/060 035/052 028 49112 MORIARTY/ESTANCIA......... 037/065 032/057 022 49112 CARRIZOZO................. 045/071 042/064 032 49111 RUIDOSO................... 044/066 041/060 031 49111 RATON..................... 040/067 035/058 023 49212 LAS VEGAS................. 042/064 037/057 028 49212 ROY....................... 047/071 037/060 032 49212 CLAYTON................... 048/074 043/063 035 49312 SANTA ROSA................ 048/073 042/066 035 49212 TUCUMCARI................. 050/075 048/069 038 49312 FORT SUMNER............... 050/074 046/068 037 49211 CLOVIS.................... 049/074 048/069 038 49311 PORTALES.................. 048/076 049/070 040 49311 ROSWELL................... 053/076 052/073 042 49211 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 49
Hazardous weather outlook, Oct 27, 6:00 AM MDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED OCT 27 2004 NMZ001>021-026-281200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT WED OCT 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...BUT ISOLATED TO SCATTERED SHOWERS AND A FEW THUNDERSTORMS WITH GUSTY WINDS WILL MOVE ACROSS THE STATE TODAY...BEING MOST CONCENTRATED ACROSS NORTHERN...EAST CENTRAL AND SOUTHEAST NEW MEXICO. .DAYS TWO THROUGH SEVEN... SOUTHWEST SURFACE WINDS WILL REACH 20 TO 35 MPH BY THURSDAY AFTERNOON ACROSS MOST OF NORTH AND CENTRAL NEW MEXICO. GUSTS BETWEEN 35 AND 50 MPH ARE LIKELY AS WELL. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 4:43 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 47 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.